Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 45, NWS Atlanta, GA

May 3, 20104 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2010, 5:52 PM EDT for 4 counties in Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2010, 5:52 PM EDT (21:52 UTC)
Expired
May 3, 2010, 6:45 PM EDT
In force
53 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dodge County, GA, Pulaski County, GA, Telfair County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 3:08 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS52 KFFC 032152
SVRFFC
GAC091-235-271-315-032245-
/O.NEW.KFFC.SV.W.0045.100503T2152Z-100503T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DODGE COUNTY IN CENTRAL GEORGIA
  PULASKI COUNTY IN CENTRAL GEORGIA
  WESTERN TELFAIR COUNTY IN CENTRAL GEORGIA
  WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  PINEVIEW TO PITTS TO 16 MILES SOUTHWEST OF PITTS...MOVING EAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROCHELLE...HAWKINSVILLE...ABBEVILLE...RHINE...EASTMAN...CHESTER...
  CHAUNCEY AND MILAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHEASTERN GEORGIA.

&&

LAT...LON 3180 8312 3185 8319 3184 8353 3185 8360
      3223 8360 3232 8339 3227 8334 3239 8323
      3243 8315 3228 8306 3226 8303 3224 8304
      3216 8300 3216 8295 3212 8294 3178 8302
TIME...MOT...LOC 2152Z 258DEG 27KT 3211 8353 3199 8352
          3174 8361

$$
2 follow-up statements
212 
WWUS52 KFFC 032219
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT MON MAY 3 2010

GAC091-235-271-315-032245-
/O.CON.KFFC.SV.W.0045.000000T0000Z-100503T2245Z/
WILCOX GA-TELFAIR GA-PULASKI GA-DODGE GA-
619 PM EDT MON MAY 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR DODGE...EASTERN PULASKI...WESTERN TELFAIR AND WILCOX COUNTIES...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THE LEADING EDGE OF A LINE OF STORMS EXTENDS 
FROM OCMULGEE BANKS TO ABBEVILLE TO 7 MILES SOUTH OF OWENSBORO... 
MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNION...DUBOIS...BROWNING...GRESSTON...RODDY...FIVE POINTS...RHINE...
EASTMAN...YONKERS...GODWINSVILLE...CHESTER...TEMPERANCE...PLAINFIELD 
...CHAUNCEY...CHINA HILL...MILAN...JAY BIRD SPRINGS AND ACHORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHEASTERN GEORGIA.

&&

LAT...LON 3180 8312 3185 8319 3185 8352 3227 8348
      3232 8339 3227 8334 3239 8323 3243 8315
      3228 8306 3226 8303 3224 8304 3216 8300
      3216 8295 3212 8294 3178 8302
TIME...MOT...LOC 2217Z 258DEG 27KT 3215 8331 3203 8330
          3178 8339

$$
052 
WWUS52 KFFC 032238
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT MON MAY 3 2010

GAC091-235-271-315-032247-
/O.EXP.KFFC.SV.W.0045.000000T0000Z-100503T2245Z/
WILCOX GA-TELFAIR GA-PULASKI GA-DODGE GA-
638 PM EDT MON MAY 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR DODGE...EASTERN PULASKI...
WESTERN TELFAIR AND WILCOX COUNTIES EXPIRES AT 645 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED TO BELOW SEVERE 
CRITERIA AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 645 PM EDT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHEASTERN GEORGIA.

LAT...LON 3180 8312 3185 8319 3185 8352 3227 8348
      3232 8339 3227 8334 3239 8323 3243 8315
      3228 8306 3226 8303 3224 8304 3216 8300
      3216 8295 3212 8294 3178 8302
TIME...MOT...LOC 2237Z 258DEG 27KT 3218 8314 3206 8313
          3181 8322

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:00 PM EDT, 52 minutes earlier.

Area forecast discussion, May 3, 5:00 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT MON MAY 3 2010

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
THE CONVECTION ASSOCIATED WITH THE COLD FRONT WORKING THROUGH THE
FORECAST AREA WILL CONTINUE TO PRODUCE STRONG TO SEVERE
THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE THROUGH THIS
EVENING ACROSS PORTION OF EAST CENTRAL GEORGIA. AS THE FRONT HAS
PUSHED THROUGH MUCH OF THE FLASH FLOOD WATCH AREA ALREADY WILL
GO AHEAD AND DROP THE FLASH FLOOD WATCH AND COVER ANY PROBLEM
AREAS WITH FLOOD WARNINGS. THE FLOOD WATCH CONTINUES FOR PORTIONS
OF CENTRAL GEORGIA THROUGH TUESDAY EVENING. THE COLD FRONT WILL
CONTINUE TO PUSH SLOWLY SOUTH AND EAST THROUGH TOMORROW. THE
MODELS ARE IN GOOD AGREEMENT ALTHOUGH ECMWF LINGERS THE FRONT OVER
EAST CENTRAL GEORGIA TOMORROW MORNING WHILE GFS QUICKLY BRINGS IN
DRIER AIR. WILL SIDE WITH ECMWF AS GFS TENDS TO SCOUR OUT MOISTURE
A BIT PREMATURE AFTER THESE SYSTEMS. THE UPPER LEVEL SHORT WAVE
DRIVING THE SURFACE FRONT PUSHES THROUGH THE SOUTHEAST TUESDAY
NIGHT WITH NEARLY ZONAL FLOW SETTING UP ACROSS THE AREA AS SURFACE
HIGH PRESSURE BUILDS INTO THE SOUTHEAST AND MID ATLANTIC AREA BY
MIDWEEK. GUIDANCE TEMPERATURES ARE CLOSE THROUGH THE SHORT TERM
PERIODS...AND WILL NOT STRAY TOO FAR BASED UPON LOCAL BIASES.

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE UPPER LEVEL FLOW REMAINS NEARLY ZONAL THROUGH THE EXTENDED
PERIODS.  A FAST MOVING SHORT WAVE MOVES ACROSS THE NORTHERN
PLAINS...WITH MODELS DIVERGING ON THE TIMING OF THE DEVELOPING LOW
NEAR THE GREAT LAKES WHICH TRACKS ACROSS NORTHERN NEW ENGLAND
SATURDAY NIGHT.  THE GFS IS A BIT FASTER PUSHING THE TRAILING COLD
FRONT ACROSS THE SOUTHEAST FRIDAY NIGHT AND THE ECMWF PUSHING IT
ACROSS LATE SATURDAY.  THERE IS ENOUGH UNCERTAINTY TO INCLUDE SLIGHT
TO LOW CHANCE POPS FRIDAY THROUGH SATURDAY. THE ECMWF/GFS CONTINUE
DIVERGENT PATTERN IN HOW THEY HANDLE A LOW ENTERING THE PACIFIC
NORTHWEST ON SUNDAY...BUT ARE IN GOOD AGREEMENT INCREASING MOISTURE
AND CONVECTION OVER THE FORECAST AREA ON MONDAY INFLUENCED BY
INCREASED RETURN FLOW MOISTURE.  ABOVE NORMAL TEMPERATURES BEGINNING
OF THE EXTENDED PERIODS WILL RETURN TO NEAR NORMAL FOR THE WEEKEND
BEHIND THE COLD FRONT.

&&

.AVIATION...UPDATE...
SEVERAL PROBLEMS TONIGHT. AXIS OF HEAVY RAIN DRIFTING EAST IS ONE.
HOW LONG MVFR CEILINGS HANG AROUND THE ATL AREA IS ANOTHER AND THEN
FOG POTENTIAL. GENERALLY THINKING MVFR CEILINGS WILL DIMINISH THIS
EVENING AS THE FRONT APPROACHES BUT THEN THIS WILL INCREASE FOG
POTENTIAL FOR MUCH OF THE AREA. SURFACE WINDS LIGHT AND VARYING
AROUND S WILL BECOME SSW MOST PLACES THEN NW OVERNIGHT. DIFFICULT
FORECAST WILL REQUIRE NEEDED AMENDMENTS. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  87  57  89  61 /  20  20   5   5   5
ATLANTA         60  86  62  87  65 /  10  10   5   5   5
BLAIRSVILLE     53  82  52  83  54 /  10   5  10  10  10
CARTERSVILLE    53  87  53  89  56 /  10   5  10   5  10
COLUMBUS        66  87  61  90  65 /  30  30   5   5   5
GAINES VILLE     60  86  60  86  63 /  10  10  10  10  10
MACON           66  86  56  90  62 /  80  40   5   5   5
ROME            55  88  53  90  57 /  10   5  10  10  10
PEACHTREE CITY  58  85  52  88  57 /  20  20   5   5   5
VIDALIA         71  84  62  86  67 / 100  60  10  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

12
Hazardous weather outlook, May 3, 3:15 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT MON MAY 3 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
315 PM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS PARTS OF CENTRAL
GEORGIA WITH FLOODING POSSIBLE.

.SYNOPSIS...
A SLOW MOVING COLD FRONT ACROSS NORTHWEST GEORGIA WILL DRIFT ACROSS
NORTH GEORGIA THIS AFTERNOON AND EVENING AND INTO CENTRAL GEORGIA
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE DAMAGING WINDS WITH
POSSIBLE TORNADOES...HEAVY RAIN AND LIGHTNING. SMALL HAIL WILL ALSO
BE POSSIBLE. HEAVY RAINS COULD CAUSE FLOODING OF CREEKS AND STREAMS.
THE MOST LIKELY AREA WILL BE ACROSS CENTRAL GEORGIA INTO THE EVENING.

.DISCUSSION...
CAPES OF 1000 TO 1500 WITH LIFTED INDICES OF MINUS 2 TO MINUS
6...AND K INDEX VALUES OF 35 TO 40. WITH STRONG SOUTHWEST WINDS
ALOFT...THIS WILL GIVE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS
THAT WILL PRODUCE GUSTY WINDS...POSSIBLE TORNADOES...HEAVY RAINFALL
AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA ON
TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON
FRIDAY...SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF ANY SEVERE WEATHER AND HEAVY RAINFALL THROUGH THE
WEB BY GOING TO WEATHER.GOV/ATLANTA.

BDL

In the hours before

Local storm report, May 3, 3:13 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     3 W MILLEDGEVILLE       33.09N 83.29W
05/03/2010                   BALDWIN            GA   EMERGENCY MNGR

            POSSIBLE TORNADO WITH SEVERAL TREES DOWN. MAY HAVE
            DAMAGED A STRUCTURE. SHINGLES OFF OF HOUSES AND TREES
            BLOCKING THE ROAD ON PETTIGREW ROAD.

0220 PM     TSTM WND DMG     2 N MILLEDGEVILLE       33.11N 83.24W
05/03/2010                   BALDWIN            GA   EMERGENCY MNGR

            POSSIBLE TORNADO WITH SOME TREES DOWN ON JEFFERSON DRIVE
            NEAR LAKE SINCLAIR. SOME MAY HAVE FALLEN ON STRUCTURES.
            ONE COVERED PORCH WAS TORN OFF A TRAILER.

&&

JFIEUX
Local storm report, May 3, 3:59 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      5 E NORTH ATLANTA       33.87N 84.25W
05/03/2010                   DEKALB             GA   EMERGENCY MNGR

            FLOOD WATERS FROM THE UPPER SOUTH FORK PEACHTREE CREEK
            ENTER THE CRAWL SPACES OF APARTMENTS AT LANSBURY VILLAGE
            DRIVE. AROUND 45 PEOPLE WERE EVACUATED UNTIL THE
            BUILDINGS ARE INSPECTED FOR STRUCTURE PROBLEMS.

&&

KFRANTZ
Special weather statement, May 3, 4:53 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT MON MAY 3 2010

GAZ104>106-032115-
453 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CRISP...SUMTER
AND DOOLY COUNTIES UNTIL 515 PM EDT...

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CRISP...SUMTER AND
DOOLY COUNTIES UNTIL 515 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR DRAYTON AND LESLIE...MOVING EAST AT 20 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP...
SUMTER AND DOOLY COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE GEORGIA VETERANS MEMORIAL STATE PARK...
LAMAR...COBB...METHVINS...FLINT RIVER WMA...DRAYTON...TREMONT...
CORDELE...RICHWOOD...PINEHURST...LILLY AND VIENNA.

THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE ONE INCH TO ONE AND
A QUARTER INCHES PER HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY...WITH MINOR STREET FLOODING POSSIBLE IN SLOW DRAINING
AREAS.
Special weather statement, May 3, 5:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT MON MAY 3 2010

GAZ075-076-032145-
507 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN JEFFERSON AND
GLASCOCK COUNTIES UNTIL 545 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDGEHILL...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
AND GLASCOCK COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE AGRICOLA...MITCHELL...EDGEHILL...GRANGE...
STAPLETONS CROSSROADS...GIBSON...AVERA...STAPLETON AND WRENS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 3, 5:25 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT MON MAY 3 2010

GAZ104>106-032315-
525 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CRISP...SUMTER AND
DOOLY COUNTIES UNTIL 715 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ACROSS THE INDICATED
COUNTIES. DOPPLER RADAR INDICATES THAT RAINFALL NEAR 1.5 INCHES HAS
FALLEN ACROSS MUCH OF SUMTER COUNTY DURING THE PAST HOUR. SIMILAR
RAINFALL CAN BE EXPECTED ACROSS DOOLY AND CRISP COUNTY AS THE
ACTIVITY CONTINUES TO MOVE EAST. MODERATE RAINFALL WILL CONTINUE
ACROSS THESE COUNTIES FOR ANOTHER 2 HOURS AT LEAST. COUNTY EMERGENCY
MANAGEMENT PERSONNEL REPORTS THAT SEVERAL ROADS IN SUMTER COUNTY
HAVE AT LEAST TWO INCHES OF WATER ON THEM AND DRAINAGE DITCHES ARE
UNABLE TO HANDLE THE CURRENT RAINWATER RUNOFF.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CRISP...SUMTER AND DOOLY COUNTIES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE FLOOD OR FLASH FLOOD WARNINGS.

19
Special weather statement, May 3, 5:40 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON MAY 3 2010

GAZ105>109-032245-
540 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND HEAVY RAIN IN
CRISP...WILCOX...PULASKI...DODGE AND DOOLY COUNTIES UNTIL 645 PM
EDT...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VIENNA...TO CORDELE...TO ARABI...MOVING
EAST AT 25 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP...
WILCOX...PULASKI...DODGE AND DOOLY COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WENONA...CORDELE...
RICHWOOD...VIENNA...EAST CRISP...TREMONT...ARABI...TIPPETTVILLE...
PLEASANT VIEW...MOCK SPRINGS...SEVILLE...HATLEY...POPE CITY...
PINEVIEW AND FINLEYSON.

THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE ONE INCH TO ONE AND
A QUARTER INCHES PER HOUR OF RAINFALL. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY...WITH MINOR STREET FLOODING POSSIBLE IN
SLOW DRAINING AREAS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:21 AM EDTSevere Thunderstorm WarningFFCMeriwether, Troup39 min
May 3, 5:27 AM EDTRiver Flood WarningFFCDade20 hr
May 3, 6:06 AM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
May 3, 6:24 AM EDTFlash Flood WarningFFCCarroll, Cobb, Douglas6 hr
May 3, 7:03 AM EDTRiver Flood WarningFFCCobb, Douglas10 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth10 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth, Fulton27 hr
May 3, 9:43 AM EDTRiver Flood WarningFFCGwinnett19 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCGwinnett, Walton9 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
May 3, 10:43 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard40 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton9 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton, Gwinnett3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCCobb5 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCGwinnett8 hr
May 3, 2:31 PM EDTTornado WarningFFCHancock, Warren44 min
May 3, 3:06 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington54 min
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton6 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton7 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee58 hr
May 3, 3:27 PM EDTTornado WarningFFCGlascock, Hancock, Warren48 min
May 3, 3:47 PM EDTTornado WarningFFCGlascock, Washington43 min
May 3, 4:17 PM EDTTornado WarningFFCGlascock, Jefferson, Warren40 min
May 3, 5:01 PM EDTTornado WarningFFCCrisp, Dooly, Sumter44 min
May 3, 6:34 PM EDTRiver Flood WarningFFCCobb, Fulton108 min
May 3, 7:07 PM EDTRiver Flood WarningFFCDeKalb, Rockdale24 hr
May 3, 7:35 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs50 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.